MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY ABLATION CATHETER, SENSOR ENABLED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY ABLATION CATHETER, SENSOR ENABLED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-D
Medical Device Problem Codes Communication or Transmission Problem (2896); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During a paroxysmal left atrial fibrillation ablation procedure, a perforation occurred.The patient was under conscious sedation and had an irregular breathing pattern and a complex left atrial anatomy with a roof vein.The ablation catheter showed as not connected on the generator, while there were signals in navx and the non-abbott catheter was visible in the correct location in navx.The connection cable was exchanged which did not resolve the issue.After changing the ablation catheter, the generator showed normal impedance the error message stating: ¿catheter not connected¿ was no longer present.Respiration rejection was used during model creation with a low velocity meter set up.However, there was respiration related false space and a low point cloud of model points.The mapping catheter was often with electrode 22 inside the introducer sheath which caused a red icon and the catheter was unable to collect magnetic points.As soon ablation of the left veins began, catheter movement occurred related to respiration.It was difficult to see the correct catheter localization without using x-ray.An attempt to switch off update respiration compensation was performed several times and the patient received more sedation.However, there was still too much respiration related catheter movement.Additionally, the coronary sinus had to be paced when the patient developed asystole during ablation of the left superior pulmonary vein.During ablation of the right veins, the patients breathing pattern became more regular and catheter movement was better.At the end of the procedure, an echocardiogram revealed a pericardial effusion.A pericardiocentesis was performed to stabilize the patient the procedure was completed successfully.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3 one quadripolar, uni-directional, curve d, flexability sensor enabled ablation catheter was received for evaluation.Electrodes 1-4 and the sensor met specifications for acceptable resistance values with no open or short circuits detected.No visual anomalies were noted within the kerfs or distal tip of the catheter.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported cardiac perforation remains unknown.Per the ifu, vascular perforation is an inherent risk of any electrode placement.

Brand Name
FLEXABILITY ABLATION CATHETER, SENSOR ENABLED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key11919261
Report Number3008452825-2021-00316
Device Sequence Number14562754
Product Code OAD
UDI-Device Identifier05415067020031
UDI-Public05415067020031
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberA-FASE-D
Device Catalogue NumberA-FASE-D
Device Lot Number7633342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENSITE¿ X EP SYSTEM; ENSITE¿ X EP SYSTEM
Outcome Attributed to Adverse Event Required Intervention;